HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Multiple Sclerosis (http://www.healthboards.com/boards/multiple-sclerosis/)
-   -   Copaxone Injections (http://www.healthboards.com/boards/multiple-sclerosis/713599-copaxone-injections.html)

Sfloridamale 09-20-2009 06:19 PM

Copaxone Injections
 
Recently I have been having injection site reactions. The issue is approx. 5 minn. after the injection I get a raised area almost always white in color on my legs. It appears that this is were the medicine in puddling. Also recently the knot or swelling last longer then before. Any thoughts are suggestion would be great.

Pens'nChalk 09-21-2009 02:55 PM

Re: Copaxone Injections
 
Yes, the swelling is likely due to the solution beneath your skin, slowly absorbing into the tissue.

Calling Shared Solutions may yield different answers - one nurse might tell you that putting a warm compress on the site before injection will make the tissue beneath your skin more receptive to the solution ... others will suggest putting ice before injecting to numb the site. Personally, I think warm makes more sense - it's not the needle itself that hurts, it's the absorption.

After six months, I no longer used heat or ice - but I did learn a helpful hint on another board from another person on Copaxone - do not massage for at least 24 hours, but do press firmly for a solid minute (with a cotton ball) to help force the solution deeper into the layer of fat - it could minimize that "puddling" you mentioned, and lessen the lump and its duration.

I'm over two years on the injections now, and the burn and ache that follows is still present, and the lumps still appear but last less than a week and are not consistent ... hips are less likely to lump, thighs are more. Arms are 50/50, and the abdomen is unpredictable.

Wishing you well on this journey ... it's not a walk in the park.

RobinLeigh 09-23-2009 09:30 PM

Re: Copaxone Injections
 
I also have some injection site reactions that are worse than they were before. I have only been on it for 2 months but recently the redness and the lumps started to last longer than before sometimes up to a weak, they are usually pretty warm if you touch them and usually itchy and my stomach also bruises now and then. Liker the sting i guess it is something i will just have to get used to discover new ways to make it better.

sodapopper 09-24-2009 05:26 PM

Re: Copaxone Injections
 
I agree with the post about applying pressure to the injection for at least 30 seconds. On occasion I will get a lump or knot where I inject and if I apply firm pressure, it just seems to absorb away. I've learned this through sort of trial and error. On rare occasions I have gotten a welt type bump that has lasted for a couple of hours- when this has happened I have applied ice and it has gone away usual within the hour. My abdomen is the only area that I've gotten bruised- but if I keep it at the level of my "belly button" about 2 inches away from it- doesn't seem to be as big a problem. I've been on copaxone for 21 months now- the shots don't hurt like they used to. Maybe I've gotten used to them. Good luck.

kellyc80 09-27-2009 12:12 PM

Re: Copaxone Injections
 
i also suffer from the same reactions to my copaxone injections and find that the only thing that helps is a cold compress and lightly massaging the area. however these sites stay sore and itchy for a fairly long time afterwards. i hope this helps a little bit. gd luck!


All times are GMT -7. The time now is 12:41 AM.